|Increased vl with increased CD4 count
Dec 9, 2012
I was tested for TB in February 2012 and tested negative but was advised to go on treatment anyway for 9 months. I took Rifafour with pyridoxine as well as Rifinah with pyridoxine. At the same time I was on treatment for HIV and taking Kivexa, Stocrin and Purbac. I have completed the TB treatment and took vl and CD4 tests 2 days before I finished. My results came back with an increase in CD4 count from 196 to 450 but the vl has also increased. What could have been the cause?
| Response from Dr. Holodniy
You dont' indicate what your viral load has increased to. Although it appears you have had a good CD4 response, which is likely related to both treatment for TB and HIV, it is possible that your TB meds interacted with your HIV meds, perhaps lowering the effective levels, resulting in an increase in HIV viral load.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.